MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 297354
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while testing with bd bbl¿ trypticase¿ soy broth contamination was discovered before use.There was no indication that results were reported out, and there was no report of patient impact.The following information was provided by the initial reporter: it was reported that upon removal of nested tubes from box, a tube with turbidity and particulates was found.This was unopened by the qc micro team, customer problem: complaint received via vwr on behalf of their customer and states the following: "upon removal of nested tubes from box, a tube with turbidity and particulates was found.This was unopened by the qc micro team, 1.Of the 20 packs, only 6 have been inspected and 1 found with the defect.2.Quantity received and quantity affected: 20 packs received, 1 tube affected.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record reviews for batch1182045 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torquing, and autoclaving processes were within specifications.In process checks are performed during manufacturing at designated intervals per procedures.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specification.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhrs are reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batches 1182045 (10 tubes) were available for inspection.No microbial growth or particles were observed in 10/10 retention samples from visual inspection.For further investigation of contamination, two retention samples went into incubation.One retention tube went into 20-25-degrees celsius incubator, and one retention tube went into 33-37-degrees celsius incubator.At seven days incubation, no microbial growth or particles were observed from 2/2 retention tubes.Six photos were received to assist with the investigation.Four photos each show the bottom half of a partial tube with media that does appear hazy with possible contamination.No product information is presented in these photos.The other two photos each show half of a tube label from batch 1182045 for batch verification.No returns were received to assist with the investigation.The hazy media is observed in the photos however, the haziness could not be identified from the photos.This complaint can be confirmed by the photos provided.No complaint trends for contamination have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for contamination.
 
Event or Problem Description
It was reported while testing with bd bbl¿ trypticase¿ soy broth contamination was discovered before use.There was no indication that results were reported out, and there was no report of patient impact.The following information was provided by the initial reporter: it was reported that upon removal of nested tubes from box, a tube with turbidity and particulates was found.This was unopened by the qc micro team, § customer problem: complaint received via vwr on behalf of their customer and states the following: "upon removal of nested tubes from box, a tube with turbidity and particulates was found.This was unopened by the qc micro team, 1.Of the 20 packs, only 6 have been inspected and 1 found with the defect.2.§ quantity received and quantity affected: 20 packs received, 1 tube affected.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14568501
Report Number1119779-2022-00786
Device Sequence Number17663545
Product Code JSG
UDI-Device Identifier00382902973546
UDI-Public00382902973546
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/28/2022
Device Catalogue Number297354
Device Lot Number1182045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer07/04/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown